skip to content

Faculty of Economics

Journal Cover

Jochmans, K., Henry, M. and Salanié, B.

Inference on Two-Component Mixtures Under Tail Restrictions

Econometric Theory

Vol. 33(3) pp. 610-635 (2016)

Abstract: Many econometric models can be analyzed as finite mixtures. We focus on two-component mixtures, and we show that they are nonparametrically point identified by a combination of an exclusion restriction and tail restrictions. Our identification analysis suggests simple closed-form estimators of the component distributions and mixing proportions, as well as a specification test. We derive their asymptotic properties using results on tail empirical processes and we present a simulation study that documents their finite-sample performance.

Author links: Koen Jochmans  

Publisher's Link: https://doi.org/10.1017/S0266466616000098



Papers and Publications



Recent Publications


Elliott, M. and Golub, B. A Network Approach to Public Goods Journal of Political Economy [2019]

Onatski, A. and Wang, C. Spurious Factor Analysis Econometrica, forthcoming [2020]

Cavalcanti, T. and Santos, M. (Mis)Allocation Effects of an Overpaid Public Sector Journal of the European Economic Association [2020]

Elliott, M., Georg, C-P. and Hazell, J. Systemic Risk Shifting in Financial Networks Journal of Economic Theory [2021]